Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tylerdurden7

stopping accutane 3 days in

Recommended Posts

Alright I used to have pretty moderate acne primarily around my jawline and neck. The first time I visited my derm, she put me on ziana. That worked great for awhile, then about 6 months later i started breaking out mildly. I went on minocycline, and it worked well for a few months. 3rd visit i got put on retin a and aczone and continued the minocycline. I didnt use the aczone much because it left this weird white residue on my face during the day so I stuck with retin a at night and continued the mino. Face was fairly clear, only the occasional breakout. Recently I've had a few more small breakouts, which i attribute to stress from finals. I went back to the derm and we decided on accutane 40 mg. The first day I didnt notice much. Woke up the next days, and my eyes were a little blood shot and dry. Woke up today and eyes were extremely bloodshot and much more dry, I still took my dose tho, which I am regretting. This afternoon my eyes are extremely dry. I am a contact lens wearer, couldnt wear them today. I do not want this shit to damage my eyes so I will not take my 4th dose tommorow when I wake up. My question is, would it be alright to go back on the minocycline tommorow or wait a couple days? I dont want my brain to swell up, but I dont know how long it will take for the iso to clear my system? sorry for the long post

Share this post


Link to post
Share on other sites

definitely DONT take the antibiotic. youre right with the whole brain swelling thing.

have you thought about using visine or any other moisturizer? if youre getting irritation so early i think you might be making a good choice.

call your derm. or your derm's office. they might be able to offer some useful insight.

Share this post


Link to post
Share on other sites

Do NOT take any other prescriptions until you've talked with your doctor about your eyes.

Talk to your doc about the side effects you're experiencing. Perhaps there's something you can do. If your skin is bad enough to need accutane, perhaps you're faced with the choice of wearing glasses for the duration or of stopping the Accutane. Your call. Talk to your derm.

Share this post


Link to post
Share on other sites
Alright I used to have pretty moderate acne primarily around my jawline and neck. The first time I visited my derm, she put me on ziana. That worked great for awhile, then about 6 months later i started breaking out mildly. I went on minocycline, and it worked well for a few months. 3rd visit i got put on retin a and aczone and continued the minocycline. I didnt use the aczone much because it left this weird white residue on my face during the day so I stuck with retin a at night and continued the mino. Face was fairly clear, only the occasional breakout. Recently I've had a few more small breakouts, which i attribute to stress from finals. I went back to the derm and we decided on accutane 40 mg. The first day I didnt notice much. Woke up the next days, and my eyes were a little blood shot and dry. Woke up today and eyes were extremely bloodshot and much more dry, I still took my dose tho, which I am regretting. This afternoon my eyes are extremely dry. I am a contact lens wearer, couldnt wear them today. I do not want this shit to damage my eyes so I will not take my 4th dose tommorow when I wake up. My question is, would it be alright to go back on the minocycline tommorow or wait a couple days? I dont want my brain to swell up, but I dont know how long it will take for the iso to clear my system? sorry for the long post

You need to call your derm. Do not start any other medication without discussing it with your derm.

Also let them know u stopped accutane.

Please note though if you continue with accutane Roche online document does state that you may not be able to wear contact lenes even after you are finished with your course. If your eyes don't get better see an eye doctor also.

http://www.rocheusa.com/products/accutane/pi/pdf

You probably made a wise decision to stop accutane, I am sure one you won't regret.

I hope your eyes get better....

Share this post


Link to post
Share on other sites

Thank you everyone very much for the replies. I contacted my derm and she agreed with me to definitely stop. she said it was ok to use a topical ive been perscribed such as the aczone or ziana. but to definitely not take the minocycline. Thanks again everyone and a good evening to you all !

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×